Alert archive / Nebraska / Tornado Warnings in 2007
Tornado Warning 6, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Apr 22, 2007, 2:43 PM CDT for Pierce County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2007, 2:43 PM CDT (19:43 UTC)
- Expired
- Apr 22, 2007, 3:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Pierce County, NE
The radar
The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 11:30 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KOAX 221943 TOROAX NEC139-222015- /O.NEW.KOAX.TO.W.0006.070422T1943Z-070422T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 243 PM CDT SUN APR 22 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... PIERCE COUNTY IN NORTHEAST NEBRASKA... * UNTIL 315 PM CDT * AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS LOCATED 9 MILES WEST OF HADAR...OR ABOUT 11 MILES WEST OF NORFOLK...MOVING NORTHEAST AT 25 MPH. * THE TORNADO WILL BE NEAR... HADAR BY 255 PM CDT... PIERCE BY 300 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4208 9778 4208 9748 4211 9738 4233 9752 $$ NIETFELD
2 follow-up statements
000 WWUS53 KOAX 221950 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 247 PM CDT SUN APR 22 2007 NEC139-222015- /O.CON.KOAX.TO.W.0006.000000T0000Z-070422T2015Z/ PIERCE NE- 247 PM CDT SUN APR 22 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR PIERCE COUNTY... AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AND STORM SPOTTERS CONFIRM TWO TORNADOES. THESE TORNADOES WERE LOCATED 3 MILES SOUTHWEST OF OSMOND...AND 2 MILES NORTH OF FOSTER...OR ABOUT 15 AND 20 MILES NORTHWEST OF NORFOLK...MOVING NORTH AT 25 MPH. IN ADDITION...DOPPLER RADAR INDICATED ANOTHER TORNADO 5 MILES SOUTHWEST OF PIERCE...OR ABOUT 10 MILES NORTHWEST OF NORFOLK...MOVING NORTH AT 25 MPH. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4208 9778 4208 9748 4211 9738 4233 9752 $$ NIETFELD
000 WWUS53 KOAX 222011 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 311 PM CDT SUN APR 22 2007 NEC139-222018- /O.EXP.KOAX.TO.W.0006.000000T0000Z-070422T2015Z/ PIERCE NE- 311 PM CDT SUN APR 22 2007 ...THE TORNADO WARNING FOR PIERCE COUNTY EXPIRES AT 315 PM CDT... THE WARNING WHICH WAS IN EFFECT WILL BE ALLOWED TO EXPIRE AS SCHEDULED. STORMS HAVE WEAKENED AND ARE NO LONGER TORNADIC. THE LATEST REPORT FROM PIERCE COUNTY WAS OF A FUNNEL CLOUD BETWEEN PLAINVIEW AND OSMOND THAT HAD LIFTED AND DISSIPATED AT 305 PM. MONITOR NOAA WEATHER RADIO...LOCAL RADIO...TELEVISION OR CABLE TV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. A TORNADO WATCH REMAINS IN EFFECT. LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 4208 9778 4208 9748 4211 9738 4233 9752 $$ NIETFELD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Apr 22, 3:41 AM CDT, 11 hours 2 minutes earlier.
Area forecast discussion, Apr 22, 3:41 AM CDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 341 AM CDT SUN APR 22 2007 .DISCUSSION... POTENTIAL ACTIVE SEVERE WEATHER DAY STILL ON TRACK FOR THE OAX CWA AS A VIGOROUS UPPER LOW STLT SHOWED MOVING TWD SWRN KS AT 07Z MOVES ACROSS ERN NEBRASKA AROUND MAX HEATING. STILL FAVOR SLOWER SOLUTION OF NAM/ECMWF/UKMET OVER GFS WHICH WOULD BRING THE AXIS OF THE 500 MB UPR LOW TO NEAR THE MO RIVER BY 00Z. ECMWF IS A BIT FASTER WITH SFC LOW TRACK THAN NAM/UKMET WHICH BRING SFC LOW TO VCNTY OF OMA AT 00Z WHICH WOULD BE A BIT MORE FAVORABLE FOR BACKED SFC WINDS NEAR MAX HEATING AND ROTATING STORMS. COVERAGE AND STRENGTH OF THE ACTIVITY AHEAD OF THE UPPER LOW IS LESS THAN WHAT WAS EXPECTED YDA ATTM DUE TO DRIER AND MORE STABLE AIR IN SFC-850 MB LAYER THAT HAD SPREAD NWWD AROUND WRN PERIPHERY OF THE ERN U.S. RIDGE. CONDITIONS SHOULD BE DESTABILIZING INTO THIS MORNING THOUGH AS UPPER LOW APPROACHES AND MOISTURE INCREASES. THUS WOULD EXPECT SOME SHOWER/TSTM DEVELOPMENT AHEAD OF THE UPPER LOW LATER THIS MORNING TO SPREAD NE ACROSS THE CWA WITH CATEGORICAL POPS OVER A LARGE PART OF THE CWA BY AFTN AS DRY LINE PUNCHES NEWD TOWARD CWA AND COLD CORE OF THE UPPER LOW MOVES ACROSS. WITH STRONG LOW LVL JET AXIS EXPECTED TO EXTD ACROSS SERN ZONES INTO THIS AFTN...BOOSTED WINDS THERE AND RAISED TEMPS A DEG OR TWO. AREA WILL ALSO HAVE TO BE MONITORED FOR POSSIBLE WIND ADVSRY IF ENOUGH BREAKS DEVELOP OR LINGER INTO AFTN. CONTINUED MENTION OF SEVERE IN GRIDS OVER MUCH OF THE CWA FROM LATE MORNING THROUGH 00Z. DUE TO A SLIGHTLY SLOWER MOVEMENT OF THE SYSTEM...EXTENDED LIKELY POPS OVER MUCH OF WRN IA INTO THE EVENING PERIOD. SFC RIDGE AXIS APPEARS IT WL BE MOVG ACROSS THE CWA A LITTLE SLOWER THAN PREVIOUSLY THOUGHT ON MONDAY WHICH SHOULD DELAY THE SHIFT TO ESE SFC WINDS. OTHERWISE MADE LTL/NO CHANGES. GFS REMAINS THE FASTEST AND MORE AGGRESSIVE IN SPREADING PCPN BACK ACROSS THE CWA MONDAY NIGHT...ABOUT 6 HOURS OR SO FASTER THAN NAM. USED A COMPROMISE AND TRIMMED BACK POPS ERN ZONES...ESPECIALLY BEFORE 06Z. ALL MODELS CONTINUE TO POINT AT SIGNIFICANT OVERRUNNING SETTING UP OVER THE CWA TUE AS NEXT UPPER LOW BEGINS TO MOVE ONTO THE PLAINS. APPEARS PCPN SHIELD SHOULD EXTEND OVER EVEN NRN ZONES SO TRIMMED TEMPS DOWN A FEW DEGREES THERE TUE. ALSO SINCE 850 MB THERMAL RIDGE COULD BULGE INTO SRN ZONES...PER 00Z OPERATIONAL AND 12Z ENSEMBLE MEAN FROM GFS...LEFT SOME LOWER 70S SRN ZONES. OOZ OPERATIONAL RUNS OF ECMWF AND GFS EJECT THIS NEXT TROUGH A LITTLE QUICKER THAN EARLIER GFS AND GFS ENSEMBLE MEAN...SO SOME CHANCE WEDNESDAY MAY TURN OUT DRIER THAN FORECAST...SPCLY NRN ZONES. DECIDED TO MAKE LTL/NO CHANGES TO WEDNESDAY ATTM...BUT DID TRIM BACK POPS WED NGT AND REMOVED THEM FROM THURSDAY. LOOKS LIKE A NRN STREAM TROUGH WILL BE CROSSING THE NRN PLAINS LATE IN THE WEEK WITH RIDGING AND WARMER TEMPS BY SATURDAY ACCORDING TO LATEST GFS/ECMWF. A BIT OF A CHANGE FROM EARLIER RUNS AND NOT REFLECTED IN GRIDS. HOWEVER...MADE LTL/NO CHANGES ATTM AND WL LET DAY SHIFT TAKE A LOOK AT NEW RUNS TO DECIDE IF ANY CHANGES ARE WARRANTED. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
Hazardous weather outlook, Apr 22, 11:04 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1104 AM CDT SUN APR 22 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-230615- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1104 AM CDT SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS...SOME POSSIBLY TORNADIC...WILL DEVELOP ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA EARLY THIS AFTERNOON. THE SUN WILL CONTINUE TO DESTABILIZE THE ATMOSPHERE ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...LEAVING ENOUGH INSTABILITY AND WIND SHEAR FOR SUPERCELL THUNDERSTORMS WITH HAIL AND DAMAGING WINDS. THIS WEATHER PATTERN ALSO SUPPORTS ISOLATED TORNADOES. THE AREA MOST FAVORABLE FOR THE STRONGER STORMS AND ISOLATED TORNADOES APPEARS TO BE ALONG AND SOUTHEAST OF A LINE FROM DAVID CITY NEBRASKA TO ONAWA IOWA. HOWEVER...SEVERE STORMS WITH LARGE HAIL AND STRONG WINDS ARE ALSO POSSIBLE OVER NORTHEAST NEBRASKA AS A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM LIFTS ACROSS THE AREA. MOST OF THE SEVERE THUNDERSTORM ACTIVITY SHOULD BE MOVING OUT OF THE AREA AROUND SUNSET OR SHORTLY THEREAFTER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO MOVE BACK INTO THE AREA MONDAY NIGHT AND CONTINUE THROUGH TUESDAY NIGHT. SEVERE WEATHER COULD DEVELOP DURING THIS TIME DEPENDING ON THE TRACK OF ANOTHER LOW PRESSURE SYSTEM THAT WILL BE MOVING ONTO THE PLAINS. HEAVY RAIN ALSO APPEARS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER WILL LIKELY BE NEEDED THIS AFTERNOON ACROSS MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA. GRIFFIS
In the hours before
Local storm report, Apr 22, 9:36 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
936 AM CDT SUN APR 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM HAIL 1 NE SHENANDOAH 40.77N 95.36W
04/22/2007 E0.75 INCH PAGE IA PUBLIC
&&
JEKLISHLocal storm report, Apr 22, 9:39 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
939 AM CDT SUN APR 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HAIL 1 NE SHENANDOAH 40.77N 95.36W
04/22/2007 E0.75 INCH PAGE IA PUBLIC
&&
JEKLISHNearby
Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.